Psycho-Babble Medication Thread 958425

Shown: posts 1 to 5 of 5. This is the beginning of the thread.

 

A slew of meds, confuzzled

Posted by conundrum on August 13, 2010, at 7:05:11

Hi all, I think I have trouble trusting my doc and just letting go. Its important to watch out for your self but you also need to trust a doctor. Its almost as if I don't want certain meds to work, because I'm afraid it will prevent me from taking the meds I want. Pretty sick eh?

Also I am kind of confused about what is helping. My pdoc had me start abillify at half a pill and now 2mgs. It seems to make me want to get things done, like I just drank a ton of tea at once. So its stimulating, it also seems to be adding a slight amount of color, but is really doing nothing for anhedonia. Just seems to make me want to get things done robotically, so far atleast. The thing is I'm on mirtazapine and lamictal and don't want to stop mirtazapine, without trying adding an SNRI to it. Also my pdoc wants me to increase lamictal up to 400 mgs, since my blood levels are currently too low. So I'm a bit confused. I'll see how the abilify helps, she said it doesn't take long to see how it helps.

I guess I'd rather take a couple drugs that nix anhedonia and improve concentration and memory than be taking a slew of them.

One of the downsides of abilify is that it makes me really hungry. More than mirtazapine, but maybe them in combo is a bad idea.

 

Re: A slew of meds, confuzzled conundrum

Posted by Phillipa on August 13, 2010, at 10:33:48

In reply to A slew of meds, confuzzled, posted by conundrum on August 13, 2010, at 7:05:11

I wasn't aware there were blood levels for lamictal? What was your docs reasoning for the abilify? Phillipa

 

Re: A slew of meds, confuzzled Phillipa

Posted by conundrum on August 14, 2010, at 0:02:29

In reply to Re: A slew of meds, confuzzled conundrum, posted by Phillipa on August 13, 2010, at 10:33:48

yeh you can get a test to see if its at the right level. Mine was below optimal so that will have to be increased since it isn't helping now. I'm taking abilify for treatment resistant depression.

 

Re: A slew of meds, confuzzled

Posted by g_g_g_unit on August 14, 2010, at 6:36:40

In reply to A slew of meds, confuzzled, posted by conundrum on August 13, 2010, at 7:05:11

> Hi all, I think I have trouble trusting my doc and just letting go. Its important to watch out for your self but you also need to trust a doctor. Its almost as if I don't want certain meds to work, because I'm afraid it will prevent me from taking the meds I want. Pretty sick eh?
>
> Also I am kind of confused about what is helping. My pdoc had me start abillify at half a pill and now 2mgs. It seems to make me want to get things done, like I just drank a ton of tea at once. So its stimulating, it also seems to be adding a slight amount of color, but is really doing nothing for anhedonia. Just seems to make me want to get things done robotically, so far atleast. The thing is I'm on mirtazapine and lamictal and don't want to stop mirtazapine, without trying adding an SNRI to it. Also my pdoc wants me to increase lamictal up to 400 mgs, since my blood levels are currently too low. So I'm a bit confused. I'll see how the abilify helps, she said it doesn't take long to see how it helps.
>
> I guess I'd rather take a couple drugs that nix anhedonia and improve concentration and memory than be taking a slew of them.
>
> One of the downsides of abilify is that it makes me really hungry. More than mirtazapine, but maybe them in combo is a bad idea.


i get where you're coming from. i sense that there have been occasions where i have non-maliciously sabotaged drug trials because they didn't reply comply with my expectations re: what i want from a drug. then again, these days the bar of my expectations (in addition to life priorities) have been lowered considerably, so who knows; i suspect a lot of my poor reactions were genuine but that in the context of the disease (OCD) and it's progression, it's now become more important to treat it and endure a less pleasurable lifestyle.

how did your diagnosis shift from an iatrogenic syndrome to TRD?

i really hope this doesn't come across wrong - maybe i'm just speculating more regarding my particular cause - but do you ever think that there may be no solving the anhedonia (for now) and that it may just be a case of altering your life expectations? maybe you can improve your concentration , for example,(did Ritalin help?) but you still might have to put in extra effort to overcome the anhedonia and just try to engage in things that are meaningful to you? easier said than done i guess.

otherwise, have you brought up an NRI like reboxetine with your doc? interestingly, there were quite a few accounts in the archives where people report them deepening feeling.

 

Re: A slew of meds, confuzzled g_g_g_unit

Posted by Conundrum on August 14, 2010, at 22:06:01

In reply to Re: A slew of meds, confuzzled, posted by g_g_g_unit on August 14, 2010, at 6:36:40

Iatrogenic is just the term I used since I feel my problems were caused by treatment. TRD isn't really a diagnosis officially but my pdoc mentioned TDR and bipolar II since anhedonia is a component of that, which is why i'm trying lamictal and abilify.

I tried ritalin which did nothing and neither did wellbutrin. I don't think I respond very well to dopaminergic drugs. Abilify feels like caffeine to me, not really adding or subtracting to my mood.

I would love to try an NRI, but reboxetine isn't available in the US and my pdoc isn't too crazy about TCAs.

I would like to try mirt+ an SNRI, or a TCA like desipramine, or nortriptyline + a smidgen of prozac.

I'm not surprised about reboxetine, I found pristiq made me feel more reconnected to my surroundings in a way that SSRIs couldn't. I think norepineprhine is important, its just that I need my own balance since I'm so sensitive to increases in serotonin.

Maybe I should do what you said and just deal with life as it is now. But I've been struggling for a long time and not made progress in my life. Worst comes to worst I just stay on low dose prozac, which increases interest enough to go to school and study.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.